MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Catalog Number NEXHD1552801
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.A secondary root cause of not confirmed is assigned as the most probable root cause classification with regards to the reported hole in the catheter.The complaint included a device review (visual, physical and/or performance testing) which showed no evidence of the alleged issue or any defect which could have contributed to the event.Product analysis did not confirm any leaks along the length of the catheter.
 
Event or Problem Description
(b)(4): the nexsite device was successfully placed on (b)(6) 2016.On (b)(6) 2017, a catheter malfunction presented as having poor blood flows during the dialysis session.The catheter was replaced with another one (not a nexsite hd catheter) and the event resolved on the same date.Subject is now dialysing well with no complications.The procedure note states that there was a fibrin sheath in the brachiocephalic vein in addition to there being a "hole" in the catheter.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6383312
Report Number3008110587-2017-00002
Device Sequence Number18963099
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)161101(10)42550
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2016
Device Catalogue NumberNEXHD1552801
Device Lot Number42550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL; CARVEDILOL; FUROSEMIDE; GLYBURIDE; LISINOPRIL; NIFEDIPINE; TIROSINT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight68